Alert archive / Florida / Small Craft Advisories in 2008
Small Craft Advisory 30, NWS Melbourne, FL
NWS Melbourne, FL issued this small craft advisory at Aug 31, 2008, 11:16 PM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Aug 31, 2008, 11:16 PM EDT (03:16 UTC)
- Expired
- Sep 1, 2008, 5:00 AM EDT
- In force
- 6 hr
- Issued by
- NWS Melbourne, FL
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this small craft advisory went out at Aug 31, 8:45 PM EDT, 2 hours 31 minutes earlier.
Area forecast discussion, Aug 31, 8:45 PM EDT, 2 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
845 PM EDT SUN AUG 31 2008
.DISCUSSION...
WEAK HIGH PRESSURE RIDGING DOWN THE SOUTHEAST COAST AND FLORIDA
PENINSULA AND THE EASTERN PERIPHERY SUBSIDENCE FROM GUSTAV IN THE
CENTRAL GULF WILL LIMIT RAIN CHANCES TO AROUND 20 DESPITE
PRECIPITABLE WATER VALUES 2 INCHES OR MORE. BRISK LOW LEVEL EASTERLY
WINDS FLOWING OVER SEA SURFACE TEMPERATURES/SST OF 80-85 DEGREES
WILL KEEP OVERNIGHT LOWS FROM DROPPING MUCH BELOW THE MID 70S. SKIES
SHOULD REMAIN CLOUDY DUE TO THE OUTFLOW CIRRUS SHIELD FROM GUSTAV IN
THE CENTRAL GULF OF MEXICO.
CURRENT FORECAST LOOKS FINE THEREFORE DO NOT PLAN ON ISSUING AN
UPDATE.
&&
.AVIATION...ISOLD MVFR SHRAS S OF KVRB THRU 15Z. PGRAD SHOULD BE
TIGHT ENOUGH TO PREVENT LLWS OVR THE COASTAL SITES...BUT PSBL OVER
INTERIOR SITES AFT 04Z.
&&
.MARINE...SEA HEIGHTS STEADY 8 FEET AT BUOY 41009 AND 5 TO 6 FEET AT
THE TWO SCRIPPS BUOYS LOCATED 4 AND 6 MILES OFF THE BEACH PAST
SEVERAL HOURS AND WITH SWELL FROM TROPICAL STORM HANNAH CONTINUING
TO PROPAGATE INTO THE WATERS...SEAS WILL NOT SUBSIDE OVERNIGHT OR
MONDAY MORNING. UPDATED OVERNIGHT AND MONDAY MORNING SEA HEIGHTS
GRIDS TO REFLECT THIS TRAIN OF THOUGHT.
&&
.HYDROLOGY...PREVIOUS DISCUSSION...RIVER LEVELS ON THE ST JOHNS
RIVER NEAR SANFORD AND DELAND WILL CONTINUE TO SLOWLY RISE THE NEXT
COUPLE OF DAYS...WITH LEVELS ALREADY A LITTLE HIGHER THAN THE AREA
EXPERIENCED IN 2004. RIVER LEVELS NEAR LAKE HARNEY AND ASTOR HAVE
REMAINED STEADY FOR THE PAST COUPLE OF DAYS.
ITS IMPORTANT TO REMEMBER THAT EVEN AFTER THE RIVER LEVELS BECOME
STEADY...THE DECREASE IN LEVELS WILL BE VERY SLOW TO OCCUR WITH
SIGNIFICANT FLOODING PROBLEMS PERSISTING THROUGH THE UPCOMING WEEK.
WE WILL ALSO NEED TO KEEP A CLOSE EYE THROUGH THE END OF THE WEEK
WITH RESPECT TO THE EVENTUAL PATH OF HANNA. THE MOST RECENT FORECAST
TRACK WOULD PLACE THE AREA ON THE WESTERN SIDE OF THE SYSTEM...WHICH
WOULD YIELD LESS OVERALL RAINFALL BUT COULD MAKE WATER BACKING UP
FROM THE MOUTH OF THE ST JOHNS RIVER AN ISSUE SHOULD STRONG N-NE
WINDS DEVELOP NEAR THE MOUTH. SINCE HANNA IS SEVERAL DAYS OUT AND
EXACT EVOLUTION/TRACK IS NOT YET FULLY KNOWN WE WILL NEED TO KEEP A
CLOSE EYE ON HANNA THROUGH THE UPCOMING WEEK. SEE THE LATEST FLOOD
STATEMENT /MIAFLSMLB/ FOR LATEST INFORMATION ON FLOODING ON THE ST
JOHNS RIVER.
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...SMALL CRAFT ADVISORY UNTIL 11 PM EDT THIS EVENING FOR COASTAL
WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO
SEBASTIAN INLET OUT 20 NM.
SMALL CRAFT ADVISORY UNTIL 6 PM EDT WEDNESDAY FOR WATERS FROM
FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM
OFFSHORE-WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO
60 NM OFFSHORE-WATERS FROM VOLUSIA BREVARD COUNTY LINE TO
SEBASTIAN INLET 20 TO 60 NM OFFSHORE.
&&
BRAGAW/WIMMERHazardous weather outlook, Aug 31, 5:07 AM EDT, 18 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 507 AM EDT SUN AUG 31 2008 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-312030- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 507 AM EDT SUN AUG 31 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... BREEZY ONSHORE FLOW AND HIGH MOISTURE WILL LEAD TO SCATTERED TO NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS TODAY. THE HIGHEST COVERAGE SHOULD BE ACROSS INTERIOR SECTIONS DURING DAYTIME HEATING. THE MAIN HAZARDS FROM STORMS TODAY WILL BE BRIEF GUSTY WINDS TO AROUND 40 MPH AND OCCASIONAL LIGHTNING STRIKES. ...FLOOD IMPACT... MOVEMENT OF SHOWERS AND STORMS WILL BE QUICKLY TO THE NORTHWEST TODAY...WHICH SHOULD LIMIT RAINFALL AMOUNTS TO AROUND AN INCH. LOCALLY HIGHER AMOUNTS MAY OCCUR WHERE SHOWERS REPEAT ACROSS THE SAME AREA. ...RIP CURRENT IMPACT... THE OCEAN WILL REMAIN ROUGH AND DANGEROUS TO THOSE ENTERING THE SURF. BREAKERS WILL BE CAPABLE OF KNOCKING YOU OVER...MAKING YOU SUSCEPTIBLE TO THE SEAWARD PULL OF RIP CURRENTS. ONLY ENTER THE OCEAN WHERE LIFEGUARDS ARE PRESENT. ...WIND AND SEA IMPACT... EASTERLY WINDS AT 15 TO 20 KNOTS WITH HIGHER GUSTS IN SQUALLS WILL PRODUCE HAZARDOUS BOATING CONDITIONS OVER MUCH OF THE WATERS TODAY. ...RIVER FLOOD IMPACT... RIVER FLOOD WARNINGS REMAIN IN EFFECT FOR THE MIDDLE ST JOHNS RIVER. NEAR GENEVA...ABOVE LAKE HARNEY...RECORD FLOODING IS OCCURRING. FLOODING AT GENEVA...SANFORD...DELAND AND ASTOR IS FORECAST TO CONTINUE FOR THE FORESEEABLE FUTURE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SMALL CRAFT ADVISORIES WILL LIKELY REMAIN IN EFFECT MONDAY THROUGH WEDNESDAY. TROPICAL CYCLONE HANNA IS FORECAST TO PASS OVER THE COASTAL WATERS OF EAST CENTRAL FLORIDA ON THURSDAY AND FRIDAY POSSIBLY AT HURRICANE STRENGTH. THERE IS MUCH UNCERTAINTY IN THE FUTURE TRACK AND INTENSITY OF TROPICAL STORM HANNA AND ITS IMPACT ON EAST CENTRAL FLORIDA. THE MOST LIKELY IMPACTS BASED ON THE CURRENT FORECAST TRACK ARE DANGEROUS MARINE CONDITIONS...ROUGH SURF...DANGEROUS RIP CURRENTS AND BEACH EROSION ON THURSDAY AND FRIDAY. HOWEVER...THE FIVE DAY ERROR CONE FOR HANNA COVERS ALL OF EAST CENTRAL FLORIDA. ALL INTERESTS ARE URGED TO MONITOR THE LATEST FORECASTS FOR HANNA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. LASCODY
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 4:10 AM EDT | Coastal Flood Statement | MLB | Volusia | 16 hr |
| Sep 1, 7:37 AM EDT | Small Craft Advisory for Hazardous Seas | MLB | 58 hr |
Nearby
Small Craft Advisories in Florida, 2008Every small craft advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.